Pennsylvania, 2011

Damaging Winds in Pennsylvania, July 7, 2011

July 7, 2011 · NWS CTP · 5 events in 2 counties and zones

Isolated severe thunderstorms caused damage in portions of south-central Pennsylvania.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Isolated severe thunderstorms caused damage in portions of south-central Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 7, 1:32 PM EST, 48 minutes earlier.

Area forecast discussion, Jul 7, 1:32 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
232 PM EDT THU JUL 7 2011

.SYNOPSIS...
AN ILL-DEFINED FRONTAL BOUNDARY WILL STAY NEARLY STATIONARY ACROSS
SOUTHERN PENNSYLVANIA THROUGH THIS EVENING. DAYTIME HEATING AND
OCCASIONAL PULSES OF ENERGY ALOFT WILL TRIGGER SCATTERED SHOWERS AND
THUNDERSTORMS NEAR THIS BOUNDARY THROUGH FRIDAY. HIGH PRESSURE AND
DRIER AIR WILL MOVE IN FOR SATURDAY AND SUNDAY. ANOTHER COLD FRONT
WILL PUSH IN FROM THE NORTHWEST EARLY NEXT WEEK WITH ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
A SHARP...NORTH/SOUTH GRADIENT OF THETA-E IN THE 0-2KM LAYER WILL
OCCUR NEAR...OR JUST TO THE SOUTH OF INTERSTATE 80 THROUGH THIS
EVENING...SEPARATING DRY CONDITIONS WITH DEWPOINTS IN THE 50S...FROM
MORE SOUPY CONDITIONS ACROSS THE SOUTHERN HALF OF THE STATE WHERE
NUMEROUS SHOWERS AND SCATTERED TSRA WILL BE DRIFTING EAST AT 15-20
KTS.

MOST OF THE STORMS SHOULD STAY BELOW SVR LIMITS...BUT A FEW ACROSS
THE LOWER SUSQ REGION AND WEST ALONG THE MASON/DIXON LINE COULD
PULSE HIGH ENOUGH TO PRODUCE BRIEF 0.75 TO 1 INCH HAIL AND WIND
GUSTS OF 45-55 MPH.

TRAINING OF 2 OR 3 OF THE HEAVIER TSRA CELLS WITHIN THE AREA OF
PWATS IN EXCESS OF 1.5 INCHES COULD LEAD TO SOME MINOR FLOODING FROM
LOCALIZED RAINFALL AMOUNTS OF 1-2 INCHES IN JUST A 60 MINUTE
PERIOD.

THE BEST COMBINATION OF HIGHER THETA-E AND DEEPER MESO-B LIFT /NEAR
THE INTERSECTION OF THE STALLED OUT FRONT...WEAK LEE TROUGH...AND
POSSIBLY SOME COOLER MARINE AIR SPREADING NWD FROM THE CHESAPEAKE
BAY/ WILL CREATE THE GREATEST AREAL COVERAGE OF CONVECTION ACROSS
THE LOWER SUSQ VALLEY AND ADJACENT SCENT MTNS /WITH 50-60 POPS
PAINTED THERE/ BEGINNING ABOUT 18-20Z...AND LASTING THROUGH THIS
EVENING. SOME STRONG WIND GUSTS /MICROBURSTS/ MAY OCCUR WITH THE
TSRA IN THE S...AND WILL KEEP MENTION OF THIS IN THE HWO

THE NORTH/SOUTH MOISTURE GRADIENT WILL BECOME MORE DIFFUSE OVERNIGHT
AS THE MEAN BOUNDARY LAYER FLOW BACKS MORE TO THE SOUTHWEST AHEAD OF
A DISTINCT SHORT WAVE RIDING EAST FROM THE OHIO VALLEY. THIS SHOULD
RENEW THE CONVECTION OVERNIGHT OR BY FRI SUNRISE.

MINS TONIGHT WILL VARY FROM THE U50S ACROSS THE NORTH...TO THE U60S
IN THE LOWER SUSQ VALLEY.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THE SHORT WAVE DIPS THE MEAN TROUGH DOWN A BIT DEEPER FRIDAY MORNING
TO OUR WEST...WHICH WILL ADD COHERENT UPPER FORCING. EXPECT NRMS
TSRA IN THE S...ESP THE SE ON FRIDAY. LOWER POPS ON ORDER FOR THE
N/NW SINCE THEY ARE FARTHER FROM THE DEEPER MOISTURE. BUT WILL STILL
RUN 30-40 POPS FOR THE DAYTIME. TEMPS ON FRI WILL BE COOLER BY 5-10F
FOR MANY PLACES DUE TO SHRA AND CLOUDS.

CLEARING IS EXPECTED FRIDAY NIGHT...WITH HIGH PRESSURE BUILDING
OVER THE GREAT LAKES AND THE UPPER TROUGH AXIS MOVING OFF TO OUR
EAST. THIS WILL BE A GOOD SET UP FOR COLDER THAN NORMAL TEMPS AND
FOG.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
H5 HGTS RISE SUN-MON WITH THE RESURGENCE OF STRONG RIDGING OVR
THE MS VLY. EXPECT TEMPERATURES TO CLIMB ABV NORMAL OVER THE
WEEKEND WITH WIDESPREAD READINGS IN THE MID 80S TO LOW 90S. RUN
TO RUN CONTINUITY OF THE LATEST 12Z MDL SUITE IS ABOVE AVERAGE
LEADING TO HIGH CONFIDENCE IN THE LONG TERM. 590+DM CLOSED
SUBTROPICAL RIDGE AND ANOMALOUS H5 HGTS CENTERED OVR THE MID-LWR
MS VLY WILL BE FLATTENED BY S/WV ENERGY MOVG ACRS SRN
CANADA...WITH TRAILING CLD FNT SWEEPING ACRS THE NRN TIER CONUS
INTO THE NE STATES BY EARLY NEXT WEEK AS SFC HIGH DEPARTS
OFFSHORE. THE SFC FNT SHOULD PUSH ACRS THE REGION BY MID-WEEK
BEFORE STALLING OUT SOUTH OF THE MD LINE BEYOND DY8. MADE ONLY
MINOR TIMING MODIFICATIONS TO POPS BUT OVERALL THERE IS STILL
FAIRLY LOW SPREAD AT THIS RANGE IN TIMING FROPA MON-TUE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MAINLY VFR CONDITIONS EXPECTED ACROSS THE NORTH THROUGHOUT THE
AFTERNOON. ACROSS THE SOUTHERN HALF OF THE STATE...SCATTERED
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A STALLED FRONT WILL
CONTINUE TO DEVELOP THROUGHOUT THE AFTERNOON AND EVENING UNTIL
CONVECTION DIES DOWN OVERNIGHT. AREAS OF REDUCED VISIBILITIES ARE
POSSIBLE WITH THESE STORMS.

MOIST SURFACE CONDITIONS WILL CAUSE 2-5 SM VISIBILITY AS PATCHY
FOG DEVELOPS LATE TONIGHT/EARLY FRIDAY ACROSS THE SOUTHERN VALLEYS.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN FRIDAY
AFTERNOON AS THE FRONTAL BOUNDARY CONTINUES TO LINGER ACROSS THE
SOUTHERN BORDER OF THE STATE.

OUTLOOK...
SAT-SUN...PATCHY MORNING FOG...OTHERWISE MAINLY VFR AS AN AREA OF
HIGHER PRESSURE PUSHES INTO THE REGION.
MON...SCATTERED SHRA/TSRA POSSIBLE AS ANOTHER COLD FRONT
APPROACHES FROM THE NORTHWEST.
TUE...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...DEVOIR/STEINBUGL
AVIATION...LAMBERT/COLBERT
Hazardous weather outlook, Jul 7, 3:25 AM EST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 AM EDT THU JUL 7 2011

PAZ004>006-010>012-017>019-037-041-042-045-046-080830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
425 AM EDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>028-033>036-049>053-056>059-063>066-080830-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
425 AM EDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TODAY.

DANGELO

In the hours before

Special weather statement, Jul 7, 11:56 AM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1256 PM EDT THU JUL 7 2011

PAZ026-034-035-071800-
BEDFORD PA-FULTON PA-HUNTINGDON PA-
1256 PM EDT THU JUL 7 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BEDFORD...
NORTHERN FULTON AND SOUTHERN HUNTINGDON COUNTIES THROUGH 2 PM EDT...

AT 1252 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
COALMONT TO EVERETT TO BEDFORD...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND UP TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR WELLS TANNERY
AROUND 110 PM...VALLEY-HI AROUND 120 PM...CRYSTAL SPRINGS AROUND 130
PM...SIDELING HILL REST AROUND 140 PM...SALUVIA AROUND 150 PM AND
HARRISSONVILLE AROUND 200 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 148 AND 186...I-70 BETWEEN
MILE MARKERS 147 AND 154.

LAT...LON 4002 7850 4017 7829 4020 7822 4013 7782
      4000 7792 3989 7819

FORECASTER: LAMBERT
Special weather statement, Jul 7, 12:56 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
156 PM EDT THU JUL 7 2011

PAZ026-036-063-071900-
CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-
156 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN...SOUTHEASTERN
HUNTINGDON AND SOUTHWESTERN CUMBERLAND COUNTIES THROUGH 3 PM EDT...

AT 152 PM EDT...A STRONG THUNDERSTORM WAS NEAR FANNETTSBURG...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THIS STORM WILL BE NEAR WILLOW HILL AROUND 200
PM...AMBERSON VALLEY AROUND 210 PM...UPPER STRASBURG AROUND 220
PM...ORRSTOWN AROUND 230 PM...SCOTLAND AROUND 240 PM AND
SHIPPENSBURG AROUND 250 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 185 AND 200...I-81 BETWEEN
MILE MARKERS 15 AND 32.

LAT...LON 3997 7793 4001 7792 4006 7786 4010 7792
      4015 7789 4014 7740 3996 7745 3995 7747
      3988 7747

FORECASTER: LAMBERT
Special weather statement, Jul 7, 12:59 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
159 PM EDT THU JUL 7 2011

PAZ034-035-071915-
BEDFORD PA-FULTON PA-
159 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEDFORD AND CENTRAL
FULTON COUNTIES THROUGH 315 PM EDT...

AT 156 PM EDT...A STRONG THUNDERSTORM WAS NEAR BREEZEWOOD...MOVING
EAST AT 10 MPH.

WIND GUSTS TO 45 MPH AND UP TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. EXPECT FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. VERY HEAVY RAIN OF UP TO ONE INCH IN LESS THAN AN HOUR
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR BREEZEWOOD...AND
CRYSTAL SPRINGS AROUND 210 PM...VALLEY-HI AROUND 220 PM...NEEDMORE
AROUND 240 PM...SALUVIA AROUND 250 PM...HARRISSONVILLE...AND
SIDELING HILL REST AROUND 300 PM AND BIG COVE TANNERY AROUND 310 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 148 AND 179...I-70 BETWEEN
MILE MARKERS 147 AND 158.

LAT...LON 4005 7790 3980 7804 3990 7850 4000 7853
      4009 7838

FORECASTER: LAMBERT
Special weather statement, Jul 7, 1:27 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT THU JUL 7 2011

PAZ063-065-071930-
CUMBERLAND PA-YORK PA-
227 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CUMBERLAND AND
NORTHWESTERN YORK COUNTIES THROUGH 330 PM EDT...

AT 222 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARLISLE...MOVING EAST
AT 15 MPH.

WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CARLISLE AROUND 240 PM...BOILING SPRINGS
AROUND 250 PM...DILLSBURG AROUND 310 PM...SIDDONSBURG AROUND 320 PM
AND LOWER ALLEN AROUND 330 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 213 AND 240...I-81 BETWEEN
MILE MARKERS 33 AND 56...I-83 BETWEEN MILE MARKERS 41 AND 42.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15.

LAT...LON 4004 7708 4006 7710 4007 7714 4005 7717
      4007 7739 4014 7745 4025 7737 4027 7691
      4025 7688 4002 7695

FORECASTER: LAMBERT
Special weather statement, Jul 7, 1:52 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
252 PM EDT THU JUL 7 2011

PAZ026-028-056-071915-
HUNTINGDON PA-JUNIATA PA-PERRY PA-
252 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HUNTINGDON...
SOUTHWESTERN JUNIATA AND SOUTHWESTERN PERRY COUNTIES...

AT 251 PM EDT...A STRONG THUNDERSTORM WAS NEAR PERULACK...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THIS STORM WILL BE NEAR PERULACK AROUND 300 PM AND BLAIN
AROUND 320 PM.

LAT...LON 4020 7761 4023 7761 4022 7765 4025 7764
      4025 7767 4029 7767 4023 7774 4025 7785
      4037 7781 4037 7776 4042 7771 4038 7733
      4028 7736 4026 7740 4026 7742 4031 7736
      4020 7759

FORECASTER: STEINBUGL
Special weather statement, Jul 7, 2:12 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
312 PM EDT THU JUL 7 2011

PAZ025-026-071945-
BLAIR PA-HUNTINGDON PA-
312 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BLAIR AND WEST CENTRAL
HUNTINGDON COUNTIES...

AT 311 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALTOONA...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THIS STORM WILL BE NEAR
BELLWOOD AROUND 320 PM...SINKING VALLEY AROUND 330 PM AND
WILLIAMSBURG AROUND 350 PM.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 30 AND 45.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...STATE ROAD 453.

LAT...LON 4049 7854 4052 7854 4054 7849 4060 7844
      4062 7845 4064 7844 4065 7841 4066 7840
      4062 7806 4040 7812

FORECASTER: DANGELO

The radar

The State College radar (KCCX), 103 km away, was scanning. The volume nearest the first event began at 19:19 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cumberland

When
July 7, 2:20 PM EST
Where
Cumberland County, 3.45 mi ENE of Carlisle Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.290, -77.110

Trees and wires were downed about 5 miles northeast of Carlisle Springs.

Thunderstorm Wind, Cumberland

When
July 7, 2:20 PM EST
Where
Cumberland County, 2.37 mi ESE of Greason
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
40.165, -77.240

Trees down along Walnut Bottom Road in Dickinson Township.

Thunderstorm Wind, Cumberland

When
July 7, 2:25 PM EST
Where
Cumberland County, 2.44 mi ENE of Carlisle Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
40.286, -77.128

Trees and wires were knocked down blocking portions of Mountain Road and Wertzville Road.

Thunderstorm Wind, Schuylkill

When
July 7, 8:28 PM EST
Where
Schuylkill County, 2.51 mi ENE of Hometown
Measured
75 kt (86 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.840, -75.930

Thunderstorm winds estimated near 75 mph knocked down numerous trees in the Lake Hauto Village area of Rush Township. Approximately 350 residences lost power, telephone and cable services. Many roads in the village were impassible due to the downed trees.

Thunderstorm Wind, Schuylkill

When
July 7, 8:33 PM EST
Where
Schuylkill County, 2.09 mi NE of Tamaqua
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.820, -75.920

Thunderstorm winds estimated near 60 mph knocked down numerous trees in the Coledale area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308477, 308478, 308480, 308485, 308486.